What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 11, 6:35 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 11, 6:35 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
635 PM EST Sat Dec 11 2021
.SYNOPSIS...
A strong cold front will move across the region early
this evening with some gusty showers and thunderstorms. Strong winds
will continue behind the cold front for the overnight hours.
Seasonably cool and breezy conditions are expected for tomorrow
along with dry weather and plenty of sunshine. Dry weather will
continue into the start of next week with temperatures averaging
above normal.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATE...As of 615 PM EST, cold front just reached KSYR with 49
KT wind gust. Line of showers continues to track with the front
toward the east, and should reach the western
Adirondacks/Mohawk Valley by 7 PM.
Latest CAMS suggest low topped convection may increase in
coverage along the front as it tracks toward and east of the
Hudson River Valley, as some enhanced low level convergence and
weak CAPE may develop. Will have to watch this very closely, as
some short fused SPS's/SVR's may be needed.
Front should cross through the Capital Region between 8 and 9
PM, and into western New England into the mid Hudson Valley
between roughly 9 and 10 PM. Wind gusts to at least 45-55 mph
are likely with, and immediately behind the front, with some
gusts of 55-65 mph possible within the High Wind Warning area.
Previous discussion...
As of 338 PM EST...Strong low pressure (around 978 mb) is
moving from northeastern Ontario into western Quebec. Our region
is finally into the storm's warm sector, with surface temps
having reached into the upper 40s to upper 50s (although a few
spots east of the Greens still remain stuck in the 30s to low
40s). Some light passing rain showers have been ongoing across
northern areas, but most spots have been staying rain-free since
the late morning hours when the steady rainfall ended from the
isentropic lift moved through the area, as our area is now in a
lull in the large-scale forcing.
The storm's cold front is still back over the eastern Great
Lakes, but it quickly making eastward progress towards our area.
Ahead of this front, a line of showers with an embedded fine
heavier of heavier downpours and gusty winds is moving across
western New York. This line will be crossing our area between
about 7 PM and 10 PM (based on the latest 3km HRRR/NAMNest
guidance). Ahead of the boundary, skies will remain cloudy,
although southerly winds will remain gusty within north-south
valleys and across the higher terrain. Some gusts may reach up
to 30 mph through this evening, although a strong inversion
aloft is keeping even stronger winds from reaching the surface
just yet.
Some downpours of heavy rainfall and gusty winds may accompany
the front as it crosses the area this evening. Winds will be
switching from the south-southwest towards the west as the front
crosses the area. 12z HREF shows a limited amount of instability
(MUCAPE mean was just about a hundred J/kg for a brief time
across southern areas), but can't rule out a few rumbles of
thunder based on what we've seen upstream at this time. Despite
the strong winds aloft, the strong low-level inversion and lack
of instability should help prevent any severe storms from
occurring with the front in our area.
However, there will be the potential for strong to potentially
damaging winds behind the front, as this will be a classic
setup for strong westerly winds across our area. From behind the
boundary through about 09z, there will be a window for some
strong winds and a Wind Advisory is in effect for the entire
area. The combination of very strong winds aloft and cool air
aloft arriving promoting good mixing, as well as a strong
pressure couplet should make for some strong wind gusts. Gusts
of 40 to 55 mph can be expected across the entire area. Can't
totally rule out some gusts to 60 mph over the Adirondacks/Mohawk
Valley, so will need to monitor for a potential upgrade to a
High Wind Warning across that area. Downed trees and power
lines will be the main impact with the expected gusty/strong
winds tonight, although the worst impacts may be just west-
northwest of our area closer to the Lake Ontario Shoreline and
the St. Lawrence Valley.
With the cooler air moving in aloft on the westerly flow, some
lake effect snow may start to develop off Lake Ontario after
midnight. A dusting to an inch is possible for the western
Adirondacks for the late night hours and the flow may shift
south enough to bring this activity close to the western Mohawk
Valley towards daybreak Sunday.
Otherwise, skies will be clearing behind the front with the
gusty winds overnight. Temps will be falling quickly with lows
ranging from the mid 20s over the high terrain to the mid 30s in
valley areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
A few lingering lake-effect snow showers/flurries will be
ongoing for the Mohawk Valley and possibly the Capital Region to
start Sunday morning. Any lake effect will be ending by mid-
morning with little accumulation. Otherwise, skies will be
continuing to clear out, with a sunny/mostly sunny sky for most
of Sunday. It will continue to be breezy through the day thanks
to deep mixing, with gusts over 25 mph at times. While cooler
than Saturday, it still looks fairly seasonable with highs in
the mid 30s to mid 40s across the area. With high pressure will
be passing by to the south across the mid- Atlantic states
through Sunday night, it will remain dry. Since the high won't
be directly overhead, the wind probably won't totally subside,
even into Sunday night. As a result, lows won't be too cold,
despite the clear skies, with mins in the mid 20s to low 30s.
The high pressure will remain over the lower mid Atlantic and
Southeast for Monday into Monday night with a broad ridge over
the eastern CONUS. This will continue to allow for dry and quiet
weather, with temps a little above normal. Highs should reach
well into the 40s to near 50 for Monday with a decent amount of
sun once again. Lows will be close to freezing for Monday night.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Expansive mid/upper level ridging will dominate the Great Lakes
region and much of the eastern CONUS through Thursday, however our
region will initially be within an upper level west/northwest flow
during this time, which should allow for high pressure across
southeast Canada to move off the New England coast, tempering the
anomalous warmth somewhat. The mid/upper level ridge looks to
flatten by late week into next weekend, allowing for cooler,
somewhat more seasonable air to settle into the region, and also may
allow for some precipitation chances next weekend.
Generally fair conditions are expected Tuesday-Tuesday night. High
pressure passing by to our north/northeast will limit max temps,
despite anomalous warmth aloft, with highs Tuesday mainly in the
40s, with some 30s across northern areas. Will also have to watch
for any low clouds/fog which could develop at night and linger into
the morning hours in valley areas. Lows Tuesday night mainly in the
20s.
The leading edge of developing warm advection may bring some spotty
light precipitation Wednesday or Wednesday night, mainly for areas
north of I-90. Will have to watch temperature trends, as some light
mixed precipitation can not be ruled out in some sheltered valleys
within the southern Adirondacks and southern VT.
On Thursday, another strong low looks to track into the western
Great Lakes and western/northern Ontario, with a trailing cold front
potentially bringing rain showers and some gusty winds for
Thursday/Thursday evening. It also could become quite mild Thursday
within a developing strong southwest flow. Highs could reach well
into the 50s for lower elevations, and mid 40s/lower 50s across
higher terrain. Lows Thursday night mainly in the 30s.
Uncertainty increases for late Friday into Saturday, as some
guidance suggests low pressure tracking into, or just south of the
region. P-type and intensity will be highly dependent on the track.
At this time range, have indicated mainly rain/snow chances for
valleys, and snow for higher terrain areas, with best chances mainly
south of I-90. High temps Fri in the mid 40s to lower 50s for
valleys, and 30s across higher terrain. High temps Saturday mainly
in the 30s and 40s. Overnight lows Fri night mid 20s to lower/mid
30s.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Strong cold front will track eastward across the TAF sites
between roughly 01Z/Sun to 03Z/Sun. A brief period of
moderate/heavy rain with MVFR/IFR conditions, and wind gusts of
30-40 KT or stronger is likely as this passes through.
In the wake of the front, areas of MVFR Cigs will remain
possible through daybreak, before lifting to VFR by mid morning.
There could be a few sprinkles/flurries at KALB and especially
KPSF, mainly between 06Z-10Z/Sun. VFR conditions should then
prevail Sunday afternoon.
Ahead of the front, winds will be south to southwest at 8-15 KT
with some gusts of 20-30 KT possible. Behind the front, winds
will be mainly from the west at 10-20 KT, with gusts of 30-40
KT, strongest at KALB and KPSF. Winds will gradually decrease to
8-12 KT, with gusts to 20-30 KT after 09Z/Sun, and should
continue through Sunday afternoon before decreasing toward
sunset.
Low level wind shear will be possible before the front crosses
through at KGFL, as surface winds remain from the south to
southwest at less than 10 KT, while winds around 2000 FT AGL
remain southwest at 30-40 KT.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA.
&&
.HYDROLOGY...
With the warm front passing through the area, most areas saw
some rainfall this morning. Amounts ranged from just a few
hundredths over southern areas to nearly three-quarters of an
inch across the Adirondacks. Additional rainfall this evening
will be a quarter to half inch for most locations. While this
rainfall today will result in some minor rises on rivers and
streams, no flooding is expected, although some ponding of water
may result on roadways as rainfall is occurring this evening.
All rainfall should be done by around midnight or so.
Behind this storm, a few light lake effect snow showers are
possible for far western areas, but amounts will be very light.
Otherwise, dry weather is expected for Sunday into much of the
upcoming week, which will allow for rivers and streams to
recede. Daytime temps should be well above freezing this week
so ice formation on lakes and ponds will be limited.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 4 AM EST Sunday for CTZ001-013.
NY...Wind Advisory until 4 AM EST Sunday for NYZ039>041-043-047>054-
058>061-063>066-083-084.
High Wind Warning until 4 AM EST Sunday for NYZ032-033-038-042-
082.
MA...Wind Advisory until 4 AM EST Sunday for MAZ001-025.
VT...Wind Advisory until 4 AM EST Sunday for VTZ013>015.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis/KL
SHORT TERM...Frugis
LONG TERM...KL
AVIATION...MSE/Evbuoma/KL
HYDROLOGY...FrugisHazardous weather outlook, Dec 11, 4:39 PM EST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
439 PM EST Sat Dec 11 2021
CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-083-084-
VTZ013>015-121200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
439 PM EST Sat Dec 11 2021
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding the southern
Adirondacks and Herkimer County, and for southern Vermont.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind damage reports or wind
measurements to the National Weather Service in Albany New York via
phone, email or social media.
NYZ032-033-038-042-082-121200-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
Northern Fulton-
439 PM EST Sat Dec 11 2021
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
This Hazardous Weather Outlook is for Herkimer, Hamilton, northern
Warren and northern Fulton Counties of eastern New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind damage reports or wind
measurements to the National Weather Service in Albany New York via
phone, email or social media.
In the hours before
Special weather statement, Dec 11, 7:24 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Albany NY
724 PM EST Sat Dec 11 2021
NYZ033-038-039-042-082-120115-
Southern Fulton NY-Hamilton NY-Northern Fulton NY-
Southern Herkimer NY-Northern Warren NY-
724 PM EST Sat Dec 11 2021
...A line of showers with very strong winds is moving across the
southern Adirondacks this evening.
At 721 PM EST, Doppler radar was tracking a line of showers with
very strong winds moving east across the southern Adirondacks. The
line had just moved east of Old Forge and will be moving to northern
Warren county by around 8 pm.
This area is in a high wind warning. Wind gusts to 60 mph along and
behind this line of showers will be enough to cause damage to trees
and powerlines.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Herkimer, Little Falls, Indian Lake, Speculator, Mohawk, Johnsburg,
Dolgeville, Northville, Lake Pleasant, Wells, Stratford, Blue
Mountain Lake, Lake Eaton Campground, Cranberry Creek, Northampton
Beach Public Campground, Golden Beach Campground, Moffitt Beach
Campground, Caroga Lake, Forked Lake Public Campground and Caroga
Lake Public Campground.
This includes Interstate 90 near exit 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4397 7425 4392 7434 4381 7422 4383 7415
4380 7405 4374 7406 4377 7381 4339 7394
4337 7416 4317 7413 4298 7502 4411 7446
4412 7428
TIME...MOT...LOC 0021Z 247DEG 53KT 4394 7447 4307 7492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MSELocal storm report, Dec 11, 7:29 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
729 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND GST COPAKE 42.14N 73.52W
12/11/2021 M35 MPH COLUMBIA NY NYSM
0611 PM NON-TSTM WND GST HARRIMAN AIRPORT 42.70N 73.17W
12/11/2021 M33 MPH BERKSHIRE MA ASOS
0620 PM NON-TSTM WND GST HIGH FALLS 41.80N 74.12W
12/11/2021 M35 MPH ULSTER NY NYSM
0630 PM NON-TSTM WND GST KINDERHOOK 42.41N 73.72W
12/11/2021 M31 MPH COLUMBIA NY NYSM
0630 PM NON-TSTM WND GST COBLESKILL 42.68N 74.51W
12/11/2021 M38 MPH SCHOHARIE NY NYSM
0650 PM NON-TSTM WND GST HERKIMER 43.04N 75.01W
12/11/2021 M33 MPH HERKIMER NY NYSM
0655 PM NON-TSTM WND GST MEDUSA 42.47N 74.17W
12/11/2021 M32 MPH ALBANY NY NYSM
0700 PM NON-TSTM WND GST COLD BROOK 43.26N 74.98W
12/11/2021 M33 MPH HERKIMER NY NYSM
0700 PM NON-TSTM WND GST COPAKE 42.14N 73.52W
12/11/2021 M32 MPH COLUMBIA NY NYSM
0705 PM NON-TSTM WND GST COBLESKILL 42.68N 74.51W
12/11/2021 M42 MPH SCHOHARIE NY NYSM
0705 PM NON-TSTM WND GST TANNERSVILLE 42.17N 74.11W
12/11/2021 M33 MPH GREENE NY NYSM
0710 PM NON-TSTM WND GST OLD FORGE 43.74N 74.98W
12/11/2021 M38 MPH HERKIMER NY NYSM
&&
EVENT NUMBER ALY2105142
EVENT NUMBER ALY2105143
EVENT NUMBER ALY2105144
EVENT NUMBER ALY2105145
EVENT NUMBER ALY2105146
EVENT NUMBER ALY2105147
EVENT NUMBER ALY2105148
EVENT NUMBER ALY2105149
EVENT NUMBER ALY2105150
EVENT NUMBER ALY2105151
EVENT NUMBER ALY2105152
EVENT NUMBER ALY2105153
KLSpecial weather statement, Dec 11, 7:44 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albany NY
744 PM EST Sat Dec 11 2021
NYZ038>040-047-120130-
Southern Fulton NY-Schoharie NY-Southern Herkimer NY-Montgomery NY-
744 PM EST Sat Dec 11 2021
...A line of showers with strong winds will move across southern
Fulton coutny, western Schoharie county and Montgomery county
through 830 pm...
Winds may gust as high as 50 mph with the passage of these showers.
Strong, gusty winds will continue behind the line of showers through
the rest of this evening. A wind advisory is in effect for this
area through tonight.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda, Jefferson,
Fort Plain, St. Johnsville, Ephratah, Broadalbin, Summit,
Richmondville, Sharon Springs, Fort Johnson, Ames, Tribes Hill,
Perth, Glen, Carlisle and Sharon.
This includes the following highways...
Interstate 88 between exits 20 and 22.
Interstate 90 between exits 28 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4305 7472 4307 7456 4305 7452 4307 7450
4309 7428 4306 7424 4307 7420 4306 7417
4309 7414 4243 7450 4241 7459 4252 7471
4262 7463 4274 7467 4283 7465 4289 7484
TIME...MOT...LOC 0042Z 255DEG 59KT 4310 7470 4243 7516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MSESpecial weather statement, Dec 11, 8:27 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
827 PM EST Sat Dec 11 2021
NYZ039>041-047>052-058-083-120200-
Southern Fulton NY-Eastern Albany NY-Eastern Schenectady NY-
Western Greene NY-Schoharie NY-Western Schenectady NY-Montgomery NY-
Southeast Warren NY-Southern Saratoga NY-Western Albany NY-
Northern Saratoga NY-
827 PM EST Sat Dec 11 2021
...Heavy showers with strong, gusty winds will impact portions of
Schenectady, southeastern Warren, western Albany, western Greene,
southeastern Fulton, Saratoga, Schoharie and southeastern Montgomery
Counties through 900 PM EST...
At 822 PM EST, Doppler radar was tracking heavy showers with strong,
gusty winds along a line extending from near Amsterdam to Cobleskill
to Delhi moving east at 50 mph. Winds of 50 mph will occur at some
locations as this line of heavy showers moves across the area.
Strong, gusty winds will continue after the passage of these
showers, through the rest of tonight. A wind advisory is in effect.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Schenectady, Clifton Park, Rotterdam, Saratoga Springs, Amsterdam,
Glens Falls, Scotia, Cobleskill, Jefferson, Glenville, Niskayuna,
Duanesburg, Ballston Spa, Berne, Corinth, Altamont, Windham,
Middleburgh, Gilboa and Hagaman.
This includes the following highways...
Interstate 88 between exits 22 and 25.
Interstate 90 between exits 25 and 27.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 10 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts to 50 mph may be strong enough to cause isolated damage
to trees. Unsecured objects will blow around.
&&
LAT...LON 4335 7390 4337 7361 4313 7359 4214 7434
4220 7453 4235 7443 4242 7462 4246 7466
TIME...MOT...LOC 0122Z 253DEG 45KT 4325 7388 4219 7482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MSELocal storm report, Dec 11, 8:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM NON-TSTM WND DMG 3 SSW CHARLESTON FOUR C 42.76N 74.42W
12/11/2021 SCHOHARIE NY LAW ENFORCEMENT
2 TREES DOWN IN TOWN OF CARLISLE.
&&
EVENT NUMBER ALY2105154
KLLocal storm report, Dec 11, 8:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM NON-TSTM WND DMG 3 SSW CHARLESTON FOUR C 42.76N 74.42W
12/11/2021 SCHOHARIE NY LAW ENFORCEMENT
2 TREES DOWN IN TOWN OF CARLISLE.
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY2105154
KL